MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32; IN-VITRO DIAGNOSTICS
Catalog Number 6844508
Medical Device Problem Code Low Test Results (2458)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/19/2024
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a lower than expected vitros sodium (na+) result was obtained from a single non-vitros biorad level 2 quality control fluid, lot 92952, using vitros na+ slide lot 4254-1134-2426 on a vitros xt 3400 chemistry system.Biorad level 2 na+ result of 106.9 mmol/l vs.The expected result of 157.4 mmol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected on patient samples.Patient samples were not affected and there were no allegations of harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a lower than expected vitros sodium (na+) result was obtained from a single non-vitros biorad level 2 quality control fluid, lot 92952, using vitros na+ slide lot 4254-1134-2426 on a vitros xt 3400 chemistry system.The event was isolated to the calibration event performed on 19 september 2024 (cal id 2949).The calibration was suboptimal when compared to the peer calibration parameters, and as shown by the low recovery of the post calibration quality control results.The assignable cause of the suboptimal 19 september calibration is the user calibration with the incorrect order of the calibrator bottles (user error), as supported by the "u90-353: calibration bottles out of order id" mechanical error code that posted during the calibration event.Acceptable vitros na+ performance was observed after restoring acceptable cal id 2911.The investigation found no indication the vitros xt 3400 chemistry system or vitros na+ slide lot 4254-1134-2426 malfunctioned, as restoring a previous calibration without any additional actions resolved the issue.

Brand Name
VITROS CHEMISTRY PRODUCTS CALIBRATOR KIT 32
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
1000 lee road
rochester NY 14606
Manufacturer Contact
laurie o'riordan
1295 southwest 29th avenue
pompano beach, FL 33069
9549709500
MDR Report Key20481863
Report Number1319808-2024-00038
Device Sequence Number8266862
Product Code JIX
UDI-Device Identifier10758750032105
UDI-Public(01)10758750032105(17)250123(11)230123(10)3232
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 10/16/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/23/2025
Device Catalogue Number6844508
Device Lot Number3232
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/19/2024
Initial Report FDA Received Date10/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/23/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown